Advertisement -- Learn more about ads on this site.


    LWADE1963   17,744
SparkPoints
15,000-19,999 SparkPoints
 
 
i really love this great website and the people

Monday, November 04, 2013

i have flubbed up big time but it is never too late to start living a healthy life. i will learn from mistakes of the past month

i have ate practically everything bad in sight. a bunch of junk food, havent excercised, havent really cared.

it all started when i decided to go off effexor ( my anti deppressant) if you know anything about this drug, it is great and really will help with anxiety. but what the dr doesnt tell you is that once you are on it, you will go thru hell trying to get off it. i have tried 4 times and cant get off it. i tried once again a month ago and failed miserably. i totally screwed up myself.

so i decided the heck with it, i will go back on it and stay on it. so that is what i did and it took me nearly a month and a half to get myself back to my old self where i actually cared about what i looked like and what i was feeding my body.

so now, after moving and buying a great new 4 level split that i love in a great neighborhood, i am feelling good and determinded to get back on track.

today, i have prepared a healthy dinner of broccolli, quinoa, and chicken. i have had my green smoothie, and walked my dog for 30 min.

i love spark people and have missed all the daily support and motivation that this website offers.

love you guys
SHARE
  Member Comments About This Blog Post:

LIVE_AMAZINGLY 12/27/2013 4:39PM

    I gained my weight on an antidepressant - not Effexor. But, when I was going off of the one I was on I ended up running across message boards of persons discussing getting off of Effexor, and their serious problems getting off of it. I understand that reductions in it causes ‘shock’ like reactions that make the persons life so intolerable that they go back on their full dose. Larger cuts cause more severe shocks, usually at an intolerable level. But, very small cuts in dosing, and taking a very long time to wean off of it totally, means a very long time with ‘shock’ reactions. BUT, the shocks are much lighter and more easy to tolerate. The problem is that most people seem unwilling to go through such ‘shock’ reactions for a year or more. But, that is really the only way people do seem to be successful at getting off of it; the only way they can keep the ‘shocks’ at a tolerable level.

It also needs to be understood that even after withdrawing from (any) antidepressant, it takes months to a year or more for the brain to readjust and start balancing it’s own levels of neurotransmitters. During that time learning to live with the moods is very difficult and sometimes so overwhelming that a person (namely me at the time) just wanted to go back on the antidepressants. But, if you stick with it your brain does start fixing it’s own neurotransmitters and synapses, balancing serotonin and dopamine, and over time your feelings become more balanced and stable. One thing that really helps that journey to brain balance is using high doses of high-epa fish oils. It really makes a huge difference in healing the brain from the ‘damage’ that the antidepressants did to the neurotransmitters, which thus caused them to ‘down-regulate’ due to the antidepressants causing serotonin to hang around longer than normal in the brains synapses.

I know its hard to get off antidepressants, and especially Effexor, but if you are really determined you can succeed. However, do not ever put yourself at risk of suicidal crisis to do so.

Wishing you the best in your journey ahead.

Report Inappropriate Comment
STEPBYSTEP1955 11/5/2013 10:27AM

    I am glad that you are feeling better and working on getting getting back on track. You can do it! Take it one day at a time. Congratulations on your new home!

Report Inappropriate Comment
MARTYLYNN1 11/4/2013 8:23PM

    Glad you are getting back on track & feeling better about yourself. I hate taking medication too but sometimes it is necessary. Congratulations on your new home!

Report Inappropriate Comment
SWDESERTLOVER 11/4/2013 7:38PM

    Glad you are feeling better and back. Congratulations on your new home! That's very exciting.

emoticon emoticon

Report Inappropriate Comment
WESTERNSAGE 11/4/2013 7:34PM

    If you had a chemical imbalance such as diabetes you wouldn't keep trying to get off the insulin that saves your life. The same is true with depression - it's often a chemical imbalance, and if the medicine helps your brain work properly, then there is no disgrace in taking it long term. I found myself borderline suicidal many years ago and tried taking St. John's Wort. My doctor tells me it doesn't work but I'm here to tell you it's the best thing for me. Rather than trying to get off it I give thanks everyday that keeping my sanity and mental balance is as easy as taking a couple pills. Of course, if you have bad reactions to the medication, that's another story. But if you feel better, then congratulations on finding something that works!

Report Inappropriate Comment
DALID414 11/4/2013 3:16PM

    emoticon emoticon

Report Inappropriate Comment
BIGPAWSUP 11/4/2013 2:36PM

    Glad you are back and feeling better!

Report Inappropriate Comment
REALLY_ROBIN 11/4/2013 1:48PM

    I've never had to use an antidepressant, although sometimes I've questioned if I need it. I do take a natural supplement called 5-HTP. My son also takes it and swears by it. There is a lot of information online about it. I get mine from Costco, that is where I have found it cheapest. You might want to ask your doc if you can include that in your regimen, and see if that would help you to get off of it. If not, there is no harm in being on an antidepressant, what ever it takes for you to be healthy!

Report Inappropriate Comment
AMBERNICHOLE3 11/4/2013 1:47PM

    Glad you're back on spark, we' ve missed you!

Report Inappropriate Comment
DEBBYFROMMT 11/4/2013 1:41PM

    You have to take care of yourself! Even if that means staying on the Effexor so you feel well enough to take care of yourself the right way!

I love sparkpeople too, the support is the most incredible thing I have every had when trying to lose weight! It really makes it easier when someone else, who's going through the same thing, will hold you responsible!

Glad you feel back to normal and keep it up!!!

emoticon emoticon emoticon emoticon

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.